MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Concomitant medical products: 6935m62 lead, implanted: (b)(6) 2015; 5076-52 lead, implanted: (b)(6) 2015.Additional products: brand name: heartware ventricular assist system, product, including 1.0 or 2.0 for controller, brand name: model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2021 / serial or lot#: (b)(4), udi #: (b)(4).Device available for evaluation? no.Device evaluated by manufacturer? no, device evaluation anticipated, but not yet begun.Device mfg date: 11-mar-2020.Labeled for single use? no.(b)(4).Brand name: heartware ventricular assist system , product, including 1.0 or 2.0 for controller, medical deivce: model #: 1650de / catalog #: 1650de / expiration date: 28-feb-2021/ serial or lot#: (b)(4), udi #: (b)(4).Device available for evaluation? no.Device evaluated by manufacturer? no, device evaluation anticipated, but not yet begun.Device mfg date: 05-feb-2020.Labeled for single use? no.(b)(4).Investigation of this event is pending and a supplemental report will be sent upon its completion.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the batteries were giving critical battery alarms and exhibiting communication error.The batteries remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Product event summary: three (3) batteries (b)(6) were not returned for evaluation.Log file analysis revealed that the controller in use during the reported event, con312788, contained a software with a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Analysis of the alarm log file revealed twelve (12) critical battery alarms due to a communication errors involving (b)(6) logged since on (b)(6) 2020.Additionally, analysis of the data log file revealed several instances involving (b)(6) where the battery relative state of charge (rsoc) was between 101-201, which is indicative of communication errors.As a result, the reported event was confirmed.There is no evidence that the lubrication servicing was performed on (b)(6).The batteries (b)(6) had been lubricated prior to release.The most likely root cause of the reported event can be attributed to a communication error between the controller and batteries, which may be due to a momentary disconnection on the communication pins of the controller, the controller not receiving responses from the batteries, and / or due to the packet error checking method detecting bit errors.Additional products: d1: heartware ventricular assist system ¿battery serial or lot#: (b)(6); h6:device code(s): 2885 h6: fda results code(s): 3213 h6: fda conclusion code(s): 4307 d1: heartware ventricular assist system ¿battery; serial or lot#: (b)(6); h6:device code(s): 2885 h6: device code(s): c63030 h6: fda results code(s): 3213 h6: fda conclusion code(s): 4307; investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key10347534
Report Number3007042319-2020-05161
Device Sequence Number16983917
Product Code DSQ
UDI-Device Identifier00888707002646
UDI-Public00888707002646
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2019
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
393012 ICD 6937A-58 LEAD
Patient Age45 YR